MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET TETRA 1.5MM X 3.0CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET TETRA 1.5MM X 3.0CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number TG5411530
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the coil delivery wire was seen to be kinked/bent.The main coil was seen to be stuck in the introducer sheath.The main coil was seen to be stretched.The main coil suture was seen to be damaged.The main coil was seen to be broken/fractured.Functional inspection was not performed due to subject device damage.The introducer sheath was cut and the main coil was removed from the sheath.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event ¿coil in catheter friction¿ could not be replicated during the device analysis; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that the subject coil was the 4th coil used in the procedure that wouldn¿t advance through the microcatheter.Additional information provided by the customer indicated that the resistance was encountered in the microcatheter which was noted to have been used to successfully deliver coils to a different aneurysm prior to encountering issues during delivery to a second aneurysm.The associated microcatheter was not returned for analysis.The physician was noted to be an experienced subject device user and there is no evidence of a use issue.During the analysis it was noted that the coil delivery wire was found to be kinked/bent.The main coil was stuck in the introducer sheath and the introducer sheath had to be cut to remove the main coil.Once removed, the main coil was found to be stretched, the suture was noted to be damaged, and the main coil was found to be broken/fractured near the main coil junction.Functional testing was unable to be performed due to the damaged coil.The damage noted to the main coil is indicative of a device that was advanced/retracted against resistance under bending/torsional load.Based on the information provided in the complaint, the device appears to have been used as intended.An assignable cause of procedural factors will be assigned to the reported event 'coil in catheter friction' as well as the analyzed events 'main coil stretched', 'main coil suture damage' and 'main coil broken/fractured during use' since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.An assignable cause of handling damage will be assigned to the analyzed event 'coil delivery wire kinked/bent' as this defect is most likely due to handling of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description
The subject coil was returned for analysis and the device investigation revealed that the main coil was broken/fractured during use.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.

Brand Name
TARGET TETRA 1.5MM X 3.0CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20774627
Report Number3008881809-2024-00563
Device Sequence Number4388071
Product Code HCG
UDI-Device Identifier07613327580105
UDI-Public(01)07613327580105(17)270130(10)24739561
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K222533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTG5411530
Device Lot Number24739561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2024
Initial Report FDA Received Date11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 CATHETER (STRYKER)
Patient Age79 YR
Patient SexFemale